Alert archive / Indiana / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 39, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 10, 2020, 1:41 PM EDT for Branch County, Saint Joseph County, Michigan; 7 counties in Indiana. It was in force for 49 min. 33 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2020, 1:41 PM EDT (17:41 UTC)
- Expired
- Jun 10, 2020, 2:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Elkhart County, IN, Kosciusko County, IN, LaGrange County, IN, Noble County, IN, Steuben County, IN, Wabash County, IN, Whitley County, IN, Branch County, MI, Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 24 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 1:47 PM EDT | TSTM WND DMG | 2 Ese Knapp Lake, IN | TREE IN ROADWAY. |
| Jun 10, 1:51 PM EDT | TSTM WND DMG | 1 N Eddy, IN | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1 N EDDY. TREE DOWN ON HOUSE AND CAR. |
| Jun 10, 1:52 PM EDT | TSTM WND DMG | Mendon, MI | LARGES TREES DOWN ON HOUSE. |
| Jun 10, 1:53 PM EDT | TSTM WND DMG | Ligonier, IN | TREE BLOCKING ROADWAY. |
| Jun 10, 1:55 PM EDT | TSTM WND DMG | 1 Nne Brimfield, IN | POWER LINES DOWN. |
| Jun 10, 1:56 PM EDT | TSTM WND DMG | 2 Wsw Knapp Lake, IN | POWER LINES DOWN. |
| Jun 10, 2:00 PM EDT | TSTM WND DMG | 2 W Plato, IN | 2 SEMIS BLOWN OVER ON US-20. |
| Jun 10, 2:00 PM EDT | TSTM WND DMG | Lagrange, IN | NUMEROUS TREES AND LIMBS DOWN. |
| Jun 10, 2:00 PM EDT | TSTM WND DMG | Plato, IN | ESTIMATED 12 INCH DIAMETER TREES DOWN. |
| Jun 10, 2:08 PM EDT | TSTM WND DMG | 2 Sse Adams Lake, IN | 2 TREES IN ROADWAY. |
| Jun 10, 2:08 PM EDT | TSTM WND DMG | 2 Sse Adams Lake, IN | 2 TREES IN ROADWAY. |
| Jun 10, 2:10 PM EDT | TSTM WND DMG | 2 Ne Brighton, IN | RELAYED REPORTS OF VEHICLES BLOWN OVER ON TOLL ROAD AT MM 128. |
| Jun 10, 2:10 PM EDT | TSTM WND DMG | 2 W Flint, IN | MULTIPLE TREES DOWN. |
| Jun 10, 2:10 PM EDT | TSTM WND DMG | 3 Nw Orland, MI | MULTIPLE TREES DOWN. |
| Jun 10, 2:10 PM EDT | TSTM WND DMG | 3 Nw Orland, IN | MULTIPLE TREES DOWN. |
| Jun 10, 2:12 PM EDT | TSTM WND DMG | Fawn River, MI | NUMEROUS LARGE TREES UPROOTED IN NEARBY WOODS AND BLOCKING ROADS, ROADS CLOSED, STRUCTURAL BARN DAMAGE, POWER OUT. |
| Jun 10, 2:18 PM EDT | TSTM WND DMG | South Whitley, IN | LARGE TREE ON ROAD. |
| Jun 10, 2:19 PM EDT | TSTM WND DMG | 1 Nw Rome City, IN | POWER LINES DOWN. |
| Jun 10, 2:20 PM EDT | TSTM WND DMG | 1 Nne Matteson Lake, MI | TREES DOWN ON ROAD. |
| Jun 10, 2:20 PM EDT | TSTM WND DMG | 3 Ese Brimfield, IN | NUMEROUS LARGE TREES DOWN. |
| Jun 10, 2:22 PM EDT | TSTM WND DMG | Bronson, MI | TREES DOWN. TIME ESTIMATED BY RADAR. |
| Jun 10, 2:25 PM EDT | TSTM WND GST 58 | 1 Nne Peabody, IN | . |
| Jun 10, 2:25 PM EDT | TSTM WND GST 58 | 1 Nne Peabody, IN | |
| Jun 10, 2:25 PM EDT | TSTM WND GST 60 | 1 N Laud, IN | . |
| Jun 10, 2:25 PM EDT | TSTM WND GST 60 | 1 N Laud, IN | |
| Jun 10, 2:28 PM EDT | TSTM WND DMG | Columbia City, IN | NUMEROUS TREES DOWN ACROSS COLUMBIA CITY. |
| Jun 10, 2:28 PM EDT | TSTM WND DMG | Columbia City, IN | ESTIMATED 6 INCH DIAMETER TREE FELL AS A RESULT OF ESTIMATED 50 TO 60 MPH WINDS. PEA SIZED HAIL ALSO FELL. |
| Jun 10, 2:28 PM EDT | TSTM WND DMG | Columbia City, IN | UPDATES PREVIOUS TSTM WND DMG REPORT FROM COLUMBIA CITY. 8 INCH DIAMETER TREE FELL AS A RESULT OF ESTIMATED 60 TO 70 MPH WINDS. PEA SIZED HAIL ALSO FELL. |
| Jun 10, 2:28 PM EDT | TSTM WND GST 59 | 2 Wsw Coldwater, MI | . |
| Jun 10, 2:28 PM EDT | TSTM WND GST 59 | 2 Wsw Coldwater, MI | |
| Jun 10, 2:30 PM EDT | TSTM WND DMG | 2 Sw Washington Center, IN | TREE LIMBS DOWN. |
| Jun 10, 2:30 PM EDT | TSTM WND DMG | Tri-Lakes, IN | LARGE TREE DOWN. |
| Jun 10, 2:35 PM EDT | TSTM WND DMG | 1 Nne Blue Lake, IN | 2 LARGE TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 33 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 11:54 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1134 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.7
The text
As transmitted.
393
WUUS53 KIWX 101741
SVRIWX
INC039-085-087-113-151-169-183-MIC023-149-101830-
/O.NEW.KIWX.SV.W.0039.200610T1741Z-200610T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
141 PM EDT Wed Jun 10 2020
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
Northwestern Steuben County in northeastern Indiana...
Southeastern Elkhart County in north central Indiana...
North central Wabash County in north central Indiana...
Noble County in northeastern Indiana...
Whitley County in northeastern Indiana...
Eastern Kosciusko County in north central Indiana...
Lagrange County in northeastern Indiana...
St. Joseph County in southwestern Michigan...
Western Branch County in southwestern Michigan...
* Until 230 PM EDT.
* At 140 PM EDT, severe thunderstorms were located along a line
extending from Constantine to near Pierceton, moving northeast at
50 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Severe thunderstorms will be near...
Centreville around 150 PM EDT.
Ligonier and Millersburg around 205 PM EDT.
Topeka around 210 PM EDT.
Lagrange around 225 PM EDT.
Sturgis around 230 PM EDT.
Other locations impacted by these severe thunderstorms include
Honeyville, Nottawa, Girard, Liberty Mills, Blue Lake, Klinger Lake,
Fishers Lake, Larwill, Big Long Lake and Leonidas.
This includes the following highways...
Interstate 69 in Michigan between mile markers 20 and 21.
Interstate 80 in Indiana between mile markers 110 and 137.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4102 8543 4103 8582 4207 8556 4207 8496
TIME...MOT...LOC 1740Z 207DEG 44KT 4184 8563 4119 8576
HAIL...1.00IN
WIND...70MPH
$$
JBALL2 follow-up statements
722
WWUS53 KIWX 101750
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
150 PM EDT Wed Jun 10 2020
INC039-085-087-113-151-169-183-MIC023-149-101830-
/O.CON.KIWX.SV.W.0039.000000T0000Z-200610T1830Z/
Steuben IN-Elkhart IN-Wabash IN-Noble IN-Whitley IN-Kosciusko IN-
Lagrange IN-St. Joseph MI-Branch MI-
150 PM EDT Wed Jun 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHWESTERN STEUBEN...SOUTHEASTERN ELKHART...NORTH CENTRAL
WABASH...NOBLE...WHITLEY...EASTERN KOSCIUSKO...LAGRANGE...ST. JOSEPH
AND WESTERN BRANCH COUNTIES...
At 149 PM EDT, severe thunderstorms were located along a line
extending from near Centreville to near North Webster, moving
northeast at 50 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
These severe storms will be near...
Centreville around 155 PM EDT.
Ligonier around 205 PM EDT.
Topeka and Millersburg around 210 PM EDT.
Lagrange around 225 PM EDT.
Sturgis around 235 PM EDT.
Bronson and Colon around 245 PM EDT.
Other locations impacted by these severe thunderstorms include
Honeyville, Nottawa, Girard, Liberty Mills, Blue Lake, Klinger Lake,
Fishers Lake, Larwill, Big Long Lake and Leonidas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms are producing destructive winds. SEEK SHELTER NOW
inside a sturdy structure and stay away from windows.
&&
LAT...LON 4102 8543 4103 8582 4207 8556 4207 8496
TIME...MOT...LOC 1749Z 207DEG 44KT 4193 8557 4128 8570
HAIL...1.00IN
WIND...80MPH
$$
JBALL348
WWUS53 KIWX 101806
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
206 PM EDT Wed Jun 10 2020
INC039-169-101815-
/O.CAN.KIWX.SV.W.0039.000000T0000Z-200610T1830Z/
Elkhart IN-Wabash IN-
206 PM EDT Wed Jun 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ELKHART AND NORTH
CENTRAL WABASH COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
north central and northeastern Indiana...and southwestern Michigan.
LAT...LON 4102 8543 4103 8568 4105 8568 4104 8575
4163 8548 4207 8545 4207 8496
TIME...MOT...LOC 1805Z 217DEG 66KT 4200 8541 4168 8531 4107 8570
$$
INC085-087-113-151-183-MIC023-149-101830-
/O.CON.KIWX.SV.W.0039.000000T0000Z-200610T1830Z/
Steuben IN-Noble IN-Whitley IN-Kosciusko IN-Lagrange IN-
St. Joseph MI-Branch MI-
206 PM EDT Wed Jun 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHWESTERN STEUBEN...NOBLE...WHITLEY...SOUTHEASTERN
KOSCIUSKO...LAGRANGE...EASTERN ST. JOSEPH AND WESTERN BRANCH
COUNTIES...
At 205 PM EDT, severe thunderstorms were located along a line
extending from near Colon to 6 miles northeast of Lagrange to near
South Whitley, moving northeast at 75 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
These severe storms will be near...
Colon around 210 PM EDT.
Bronson around 215 PM EDT.
Tri-lakes around 220 PM EDT.
Coldwater and Albion around 225 PM EDT.
Kendallville and Rome City around 235 PM EDT.
Other locations impacted by these severe thunderstorms include
Nottawa, Girard, Blue Lake, Larwill, Big Long Lake, Leonidas, Howe,
Plato, Matteson Lake and Hodunk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These are potentially deadly storms. Seek shelter in an interior
room on the lowest floor of a well-built structure. Stay away from
windows.
&&
LAT...LON 4102 8543 4103 8568 4105 8568 4104 8575
4163 8548 4207 8545 4207 8496
TIME...MOT...LOC 1805Z 217DEG 66KT 4200 8541 4168 8531 4107 8570
HAIL...1.00IN
WIND...80MPH
$$
JBALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:23 PM EDT, 18 minutes earlier.
Area forecast discussion, Jun 10, 1:23 PM EDT, 18 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 123 PM EDT Wed Jun 10 2020 .SYNOPSIS... Issued at 328 AM EDT Wed Jun 10 2020 Severe thunderstorms capable of damaging wind gusts are expected today, roughly from noon to 8 PM eastern time. Damaging wind gusts may be most widespread toward Interstate 69 and eastward into Ohio. The extended forecast remains largely dry at this time. && .UPDATE... Issued at 1135 AM EDT Wed Jun 10 2020 Continued strong confidence in multiple severe weather events, especially eastern half of CWA this afternoon. Area of concern developing on leading edge of dryline advancing eastward into southwest Indiana/KEVV vicinity. Hi-res satellite data showing rapid transition to convective streets and sheared towering cumulus field. As this embedded mesoscale vorticity lifts north- northeast. Effective shear, with speed shear largely attributing, to 50-55 knots over northern Indiana coincident with moderate to strong unstable airmass. Pockets of heating with surface temperatures into middle 80s and dewpoints in middle 70s with 3000-3500 J/kg SBCAPE early this afternoon will continue to provide upscale growth of linear segments, potential LEWP with an embedded tornado, though by far the greatest risk is for widespread damaging wind gusts, significant tree and possible structural damage in isolated areas. && .SHORT TERM...(This Afternoon through Thursday) Issued at 328 AM EDT Wed Jun 10 2020 Severe thunderstorms capable of damaging wind gusts are expected this afternoon and evening. The meteorology is described in the below paragraphs. The basics are: discrete thunderstorms can develop in the early afternoon and are expected to then form into a squall line near and east of Interstate 69, tracking through northwest Ohio. The initial starting point of the thunderstorms offers medium confidence, but is perhaps near Indiana route 15. High confidence in damaging wind gusts as the primary hazard. The threat ends near/after 8 PM EDT. && .LONG TERM...(Thursday Night through Tuesday) Issued at 328 AM EDT Wed Jun 10 2020 An upper-level trough digs in later Friday into Saturday with a secondary cold front at 850 mb. The GFS has been adamant about rain chances with this feature and it now seems the ECMWF is jumping on board. However, timing varies. Thereafter, guidance attempts to develop a cut-off low over the Northeast US (00z GFS) to the eastern Great Lakes (00z ECMWF) as a towering ridge centered over Texas overtakes the aformentioned upper-level trough. For now, will focus on getting through today's severe thereat and carry on in the extended with limited/nil rain chances. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 122 PM EDT Wed Jun 10 2020 A 40 kt low level jet pushes towards the region ahead of a strong cold front. Gusty synoptic winds are expected today between 25 and 30 kts out of the southwest before dying off after midnight tonight. Thunderstorms will have the potential to create damaging winds as well as the possibility of large hail and isolated tornadoes. Heavy rain from thunderstorms will have the potential to reduce CIGs/VISBY into IFR to LIFR threshold, but quick storm motions should make those conditions brief. Storms should be out of the area during the evening/early overnight. Then, a brief period of MVFR CIGs are possible around 3z-5z as a secondary CAA area moves through. Winds will continue to die down and clouds will clear Thursday as the remnants of Cristobal move away from the area. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...Beach Hazards Statement through Thursday morning for INZ003. MI...Beach Hazards Statement through Thursday morning for MIZ077. OH...NONE. LM...Small Craft Advisory until 11 AM EDT Thursday for LMZ043-046. && UPDATE...Murphy SYNOPSIS...Brown SHORT TERM...Brown LONG TERM...Brown AVIATION...Roller Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 10, 3:58 AM EDT, 9 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 358 AM EDT Wed Jun 10 2020 INZ005>009-016>018-023>027-032>034-MIZ078>081-OHZ001-002-004-005-015- 016-024-025-110800- Elkhart-Lagrange-Steuben-Noble-De Kalb-Kosciusko-Whitley-Allen IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 358 AM EDT Wed Jun 10 2020 This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Thunderstorms capable of producing damaging wind gusts are expected today. Please ensure you have a reliable method to receive weather watches and warnings. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions. INZ003-MIZ077-110800- La Porte-Berrien- 358 AM EDT Wed Jun 10 2020 /258 AM CDT Wed Jun 10 2020/ ...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS AFTERNOON THROUGH THURSDAY MORNING... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Additionally, thunderstorms today could produce locally damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous beach conditions are expected again on Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions. INZ004-012>015-020-022-110800- St. Joseph IN-Starke-Pulaski-Marshall-Fulton IN-White-Cass IN- 358 AM EDT Wed Jun 10 2020 /258 AM CDT Wed Jun 10 2020/ This Hazardous Weather Outlook is for northern Indiana. .DAY ONE...Today and tonight. Thunderstorms today could produce locally damaging wind gusts. However, the severe thunderstorm risk is greatest toward eastern Indiana, northwest Ohio and southeast Michigan. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. LMZ043-046-110800- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 358 AM EDT Wed Jun 10 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT THURSDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Thunderstorms are possible tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Small Craft Advisory.
In the hours before
Special weather statement, Jun 10, 12:25 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1225 PM EDT Wed Jun 10 2020
INZ005-014>016-101700-
Kosciusko-Marshall-Fulton-Elkhart-
1225 PM EDT Wed Jun 10 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ELKHART...CENTRAL
FULTON...NORTHWESTERN KOSCIUSKO AND EASTERN MARSHALL COUNTIES...
At 1225 PM EDT, a strong thunderstorm was located near Rochester,
moving north at 65 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
This storm will be near...
Argos and Mentone around 1240 PM EDT.
Bourbon around 1245 PM EDT.
Nappanee and Bremen around 1255 PM EDT.
Other locations impacted by this storm include Etna Green, Hoffman
Lake, Inwood, Atwood, Nyena Lake, Hastings, Athens, Walnut,
Tippecanoe and Old Tip Town.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
north central Indiana.
LAT...LON 4147 8619 4146 8583 4100 8615 4100 8617
4097 8617 4094 8619 4097 8634
TIME...MOT...LOC 1625Z 201DEG 56KT 4103 8625
HAIL...0.25IN
WIND...40MPH
JBALLSpecial weather statement, Jun 10, 12:29 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1229 PM EDT Wed Jun 10 2020
INZ005-006-016-MIZ079-080-101700-
Lagrange-Kosciusko-Elkhart-Branch-St. Joseph-
1229 PM EDT Wed Jun 10 2020
...A STRONG THUNDERSTORM WILL AFFECT EASTERN ELKHART...NORTH CENTRAL
KOSCIUSKO...WESTERN LAGRANGE...ST. JOSEPH AND WEST CENTRAL BRANCH
COUNTIES...
At 1228 PM EDT, a strong thunderstorm was located over Milford,
moving northeast at 55 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Goshen, Sturgis, Three Rivers, Syracuse, Middlebury, Constantine,
Milford, White Pigeon, Centreville, Colon, Millersburg, New Paris,
Benton, Nottawa, Scott, Mendon, Shipshewana, Honeyville, Klinger Lake
and Fishers Lake.
This includes Interstate 80 in Indiana between mile markers 104 and
120.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4198 8522 4152 8563 4152 8566 4149 8566
4134 8579 4138 8590 4206 8560
TIME...MOT...LOC 1628Z 206DEG 49KT 4142 8580
HAIL...0.25IN
WIND...40MPH
FISHERSpecial weather statement, Jun 10, 12:33 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1233 PM EDT Wed Jun 10 2020
INZ005-016-101700-
Kosciusko-Elkhart-
1233 PM EDT Wed Jun 10 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ELKHART AND NORTHWESTERN
KOSCIUSKO COUNTIES...
At 1232 PM EDT, a strong thunderstorm was located near
Hastings, moving north at 65 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Elkhart, Goshen, Nappanee, Dunlap, Middlebury, Bristol, Milford, New
Paris, Hastings, Southwest, Foraker, Clunette, Gravelton and
Waterford Mills.
This includes Interstate 80 in Indiana between mile markers 96 and
104.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4174 8566 4171 8566 4130 8593 4132 8601
4175 8590
TIME...MOT...LOC 1632Z 197DEG 55KT 4139 8593
HAIL...0.50IN
WIND...50MPH
FISHERSpecial weather statement, Jun 10, 12:43 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1243 PM EDT Wed Jun 10 2020
INZ015-022>024-101715-
Miami-Wabash-Cass-Fulton-
1243 PM EDT Wed Jun 10 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WABASH...
SOUTHEASTERN FULTON...EASTERN CASS AND MIAMI COUNTIES...
At 1243 PM EDT, a strong thunderstorm was located near Kokomo, moving
north northeast at 60 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Peru, Rochester, Grissom Afb, Akron, Walton, Bunker Hill, Mexico,
Lincoln, Wells, Galveston, Miami, Erie, Denver, Roann, Macy, Onward,
Bennetts Switch, Nyena Lake, Deedsville and Wawpecong.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4108 8616 4105 8602 4104 8602 4104 8600
4100 8582 4056 8605 4056 8632
TIME...MOT...LOC 1643Z 197DEG 53KT 4054 8621
HAIL...0.50IN
WIND...50MPH
FISHERLocal storm report, Jun 10, 1:06 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
106 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG 2 SE NEAD 40.69N 86.10W
06/10/2020 MIAMI IN TRAINED SPOTTER
6-8 INCH IN DIAMETER TREE FELL.
&&
CRSpecial weather statement, Jun 10, 1:10 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Northern Indiana
110 PM EDT Wed Jun 10 2020
MIZ081-OHZ001-101745-
Hillsdale-Williams-
110 PM EDT Wed Jun 10 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HILLSDALE AND NORTH
CENTRAL WILLIAMS COUNTIES...
At 110 PM EDT, a strong thunderstorm was located near Reading, or
near Hillsdale, moving north at 60 mph.
Winds in excess of 30 mph are possible with this storm.
This storm will be near...
Hillsdale around 115 PM EDT.
Jonesville around 120 PM EDT.
Other locations impacted by this storm include Cambria, North Adams,
Lake Wilson, Frontier, Ransom, Moscow, Pittsford, Shadyside, Osseo
and Jerome.
This includes Interstate 80 in Ohio between mile markers 12 and 13.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
southeastern Michigan...and northwestern Ohio.
LAT...LON 4205 8436 4199 8436 4159 8456 4180 8473
4207 8465 4207 8437
TIME...MOT...LOC 1710Z 200DEG 54KT 4184 8464
HAIL...0.25
WIND...30MPH
JBALLThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:46 AM EDT | Beach Hazards Statement | IWX | 31 hr | |
| Jun 10, 12:29 PM EDT | Special Weather Statement | IWX | Saint Joseph | 31 min |
| Jun 10, 12:40 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Saint Joseph | 35 min |
| Jun 10, 12:56 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Cass, Saint Joseph | 49 min |
| Jun 10, 1:08 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Saint Joseph | 52 min |
| Jun 10, 1:10 PM EDT | Special Weather Statement | IWX | Hillsdale | 35 min |
| Jun 10, 2:29 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Hillsdale | 16 min |
| Jun 10, 2:40 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Hillsdale | 50 min |
| Jun 10, 3:07 PM EDT | Severe Thunderstorm Warning | IWX | Hillsdale | 38 min |
| Jun 10, 3:16 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Hillsdale | 44 min |
| Jun 10, 3:51 PM EDT | Severe Thunderstorm Warning | IWX | Hillsdale | 24 min |
| Jun 10, 12:25 PM EDT | Special Weather Statement | IWX | Fulton | 35 min |
| Jun 10, 12:33 PM EDT | Special Weather Statement | IWX | Elkhart | 27 min |
| Jun 10, 12:40 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Fulton, Kosciusko, Marshall, Saint Joseph | 35 min |
| Jun 10, 12:43 PM EDT | Special Weather Statement | IWX | Miami | 32 min |
| Jun 10, 12:49 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami, Wabash | 26 min |
| Jun 10, 1:14 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, LaGrange, Noble, Wabash | 46 min |
| Jun 10, 1:16 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami, Wabash | 29 min |
| Jun 10, 1:47 PM EDT | Severe Thunderstorm Warning | IWX | Grant, Huntington, Miami, Wabash, Whitley | 28 min |
| Jun 10, 2:13 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Grant, Huntington, Miami, Noble and 3 more | 32 min |
| Jun 10, 2:55 PM EDT | Special Weather Statement | IWX | Blackford, Wells | 35 min |
| Jun 10, 3:09 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Blackford, Grant, Huntington, Wells | 36 min |
| Jun 10, 3:46 PM EDT | Special Weather Statement | IWX | Allen | 29 min |
| Jun 10, 3:58 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Wells | 32 min |
| Jun 10, 4:09 PM EDT | Severe Thunderstorm Warning | IWX | Blackford, Grant, Huntington, Jay, Wells | 39 min |
| Jun 10, 4:50 PM EDT | Special Weather Statement | IWX | Allen | 25 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2020Severe Thunderstorm Warnings in Michigan, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.